Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Gabapentin side effects
    avatar
    Scissortail posted:
    due to falling into the donut hole, I had to stop my Lyrica. I am trying Gabapentin at 100 mg morning and evening. It has been 4 days and I feel crummy. Intestinal issues, nausea, tired and chills. Has anyone else experienced these? I have read lots of good news stories about Gabapentin but I feel like I have the flu. Now I cannot differentiate the FM symptoms from the possible medication effects. Any input would be wonderful. I am not feeling too secure about this.
    Reply
     
    avatar
    fibrofran17 responded:
    Hi Scissortail, just saw your post and I just started gabapentin yesterday because I don't have insurance either, have fibro...
    my doc gave me 300mg 3 times a day. I took 2 yesterday and this morning and it feels like a miracle! my hands and feet and spine and back and neck feel reborn. I think what you MAY be experiencing is the withdrawals off the Lyrica. I was on Savella for a short time and the withdrawals were like you describe. Give the gabapentin a try, I am just a bit dizzy but otherwise crossing my fingers. When did you go off the Lyrica? hope to hear back from you soon, fibro fran
     
    avatar
    Scissortail replied to fibrofran17's response:
    I had been off the Lyrica a few days before starting the gabapentin. I am miserable and would hate to think I have to live feeling this awful.
     
    avatar
    fibrofran17 replied to Scissortail's response:
    So it is withdrawals off Lyrica, very hard. Were you on any anti-depressants before Lyrica? If you were you probably need a replacement maybe? Also did you taper off the Lyrica or go cold turkey? All the symptoms will eventually go away if you don't require an antidepressant which many people with fibro do take for it. So sorry you were put in this position. Double up on the vitamins, drink alot of water, get good sleep, and be patient with yourself. Talk to your doc if you need an antidepressant for fibro too. Best wishes, fibro fran
     
    avatar
    annette030 replied to fibrofran17's response:
    It is not necessarily the Lyrica. I went from it back to gabapentin years ago and had no problems at all. Gabapentin is generic, and cheap compared to Lyrica. I take my entire daily dose, 800 mg. of gabapentin in the evening, not all day long in split doses, like many people here seem to do. I get no problems with sedation during the day that way, and it works fine for me, and most of my doctors other chronic pain patients.

    I don't do any antidepressants, bad side effects for me, and they don't help me anyway.

    Take care, Annette
     
    avatar
    fibrofran17 replied to annette030's response:
    Hi Annette, me again, just saw your suggestion on another post about taking all the gabapentin at night, will do. So hard to figure all this out!!!! Gonna change my name to "guinnes pig" lol. Another question for you Annette: So the gababpentin doesn't "fix" anything, the body needs a constant supply?? take good care, fibrofran
     
    avatar
    annette030 replied to fibrofran17's response:
    I am past expecting to "fix" anything. The gabapentin means less pain, for me that is enough. I have been taking it for about 14-15 years now.

    Please do not change anything without speaking to your doctor first.

    Take care, Annette


    Helpful Tips

    For All our new members
    Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
    Was this Helpful?
    403 of 430 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.